MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number HC15025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Hemothorax (1896); Pleural Effusion (2010)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the surgery to implant this 25mm pulmonary valved conduit, bleeding was noted on the suture lines.The patient was placed back on cardiopulmonary bypass (cpb) and the suture lines were reinforced.After removal from cpb, bleeding was present again.Cpb was re-initiated and the areas were reinforced with more sutures.Then, the patient weaned from cpb without difficulty and without significant residual bleeding.At the conclusion of the procedure, atrial fibrillation (afib) and atrial flutter were present.The patient was successfully cardioverted and sent to the intensive care unit (icu) in stable condition.In the immediate post operative period the patient developed "brisk, sanguineous" output from the mediastinal and pleural drains.The patient was hypotensive.Atrial flutter occurred again, and the patient was unable to be paced with the temporary pacing wires,but spontaneously corrected to normal sinus rhythm.A second atrial flutter episode was successfully treated with external pacing.A third arrhythmia episode however required 1 minute of cardiopulmonary resuscitation (cpr), epinephrine and defibrillation.At that time the patient's chest was re-opened and the temporary pacing wires were repositioned.No active bleeding was noted, and the chest was irrigated.The patient's chest was left open.The patient remained clinically stable, and two days later, the patient's chest was successfully closed.Approximately two weeks post conduit implant, persistent left pleural effusions and a retained hemothorax were present.A thoracoscopy was performed to evacuate the hemothorax.In total, approximately 2 l of "old blood" and pleural debris were removed.The patient tolerated the procedure well with clinical improvement.He was discharged 7 days later with no additional adverse patient effects.

Brand Name
HANCOCK
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key11351371
Report Number2025587-2021-00616
Device Sequence Number4830779
Product Code LWR
UDI-Device Identifier00643169646612
UDI-Public00643169646612
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P790007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberHC15025
Device Catalogue NumberHC15025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age15 YR
Patient Weight41